Alert archive / Massachusetts / Special Weather Statements in 2016
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Jul 7, 2016, 4:40 PM EDT for Franklin County, Massachusetts. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2016, 4:40 PM EDT (20:40 UTC)
- Expired
- Jul 7, 2016, 5:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Boston/Norton, MA
County Franklin County, MA
The radar
The Albany radar (KENX), 117 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
367
WWUS81 KBOX 072040
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
440 PM EDT THU JUL 7 2016
MAZ002-003-072130-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
440 PM EDT THU JUL 7 2016
...STRONG THUNDERSTORM IN NORTH CENTRAL FRANKLIN COUNTY...
AT 440 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SHELBURNE...OR NEAR GREENFIELD...MOVING EAST AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS
STORM.
MINOR FLOODING FROM TORRENTIAL RAINFALL WILL OCCUR ON ROADS AND
UNDERPASSES THAT ARE TYPICALLY PRONE TO FLOODING.
LOCATIONS IMPACTED INCLUDE...
GREENFIELD...DEERFIELD...MONTAGUE...NORTHFIELD...BERNARDSTON...
BUCKLAND...CONWAY...SHELBURNE...ERVING...COLRAIN...GILL...
CHARLEMONT...WENDELL...LEYDEN...SOUTH VERNON AND PACKER CORNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.
THIS STORM MAY INTENSIFY AND BECOME CAPABLE OF PRODUCING DAMAGE. STAY
TUNED FOR UPDATED STATEMENTS AND POSSIBLE WARNINGS.
&&
LAT...LON 4273 7273 4274 7263 4273 7262 4273 7246
4255 7244 4257 7278 4274 7277
TIME...MOT...LOC 2040Z 272DEG 19KT 4265 7268
$$
DUNTENWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 7, 4:33 PM EDT, 7 minutes earlier.
Area forecast discussion, Jul 7, 4:33 PM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
433 PM EDT THU JUL 7 2016
.SYNOPSIS...
Showers and thunderstorms will persist through this evening, some
of which may produce torrential rainfall, hail, or damaging winds.
An active weather pattern will remain in place later Friday into
Saturday with rounds of showers and thunderstorms. Dry weather
returns by early next week with seasonable temperatures.
Summertime heat will return from midweek into the following
weekend.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
310 pm Mesoscale Update...
* Localized flash flooding from slow moving storms thru 8 pm.
* Marginally severe storms possible with hail and damaging winds.
* Main threat area: North & west of I-95 in CT, RI, and MA.
Main batch of storms moving through CT, RI, and adjacent sections
of western/central MA associated with South Coast sea breeze
boundary. Environment remains favorable for localized flash
flooding from slow moving storms, which is our main concern
through early this evening. Storms on northern and eastern edge
have been able to pulse more freely and are being watched for
isolated hail/wind damage. Activity should weaken as it reaches E
MA toward evening and encounters less favorable airmass on other
side of backdoor front.
* Coastal fog/low clouds
Backdoor front remains draped across eastern MA where onshore
flow is keeping temperatures in the 60s and 70s. Thunderstorm
potential is much lower for these areas, but areas near I-495 and
Route 128 may see some activity toward evening as front retreats a
little and tries to head back into NE MA.
Finally, near Cape Cod and Islands, fog bank will begin to expand
inland and will bring fog/low clouds to much of south coastal New
England by sunset. Not confident in dense fog being widespread
enough over land to issue a Dense Fog Advisory right now, but we
may need to do so with 7 pm update.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
Friday...
12z models/ensembles support dry weather through much of day as
airmass dries out at mid levels and we remain under anticyclonic
flow aloft. Front should make further southward progress, keeping
much of coastal areas in cooler/more stable airmass, but across
interior we should see enough heating to generate at least widely
scattered showers/storms during the afternoon. In addition, we
should begin to see larger area of showers/storms approach from
west Friday afternoon.
Main challenge remains temperatures. Blend of guidance, which
helps iron out this uncertainty, ranges from the 70s across NE MA
to well into 80s near Hartford. However, some of the high-res
guidance keeps much of E MA coast in 60s during day, which is not
out of the question. For now we will blend in some of high-res
guidance and tone coastal temperatures down a little, but it is
certainly possible that we need to make further adjustments
downward in later forecasts.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Highlights...
* Unsettled weather with showers/t-storms possible at times Fri
night into Saturday.
* Cooler this weekend with below normal temps
* Summertime heat returns from midweek into the following
weekend.
Overview...
Models are in good agreement on the large scale pattern during the
extended period but there are some minor timing differences. Robust
mid level trough will be moving into New England this weekend
bringing cooler and unsettled conditions. The trough gradually
exits next week with upper ridging building in from the west by
mid week. This will result in a period of dry weather with a
warming trend next week with models signaling a return to summer
heat from midweek into next weekend.
Details...
Friday night... A number of factors coming together that point to
the likelihood of showers and possibly thunderstorms Friday
night...some of which could produce locally heavy rainfall. All
models indicate weak low pressure passing from the New York City
area eastward along the south coast...with light but moist
easterly flow to its north with perhaps some upslope enhancement
in the slopes of the Berkshires. Also, an upper level disturbance
will be passing from west to east across the region Friday
evening. This is out ahead of the main upper low that will be
approaching New England Saturday. Water vapor satellite imagery
shows this upper low to be fairly strong...over North Dakota as of
this evening.
On Saturday...Northeast winds at the surface and cloud cover will
keep the temperatures cooler than normal...with high only lower to
mid 70s with upper 70s in the CT Valley and perhaps even upper 60s
on Cape Ann. Low level instability will be non-existent but K
Indices near 35 and a strong upper level trough approaching could
mean a continued chance of scattered elevated showers and
thunderstorms.
Sunday... Unsettled weather to continue as trough axis moves
across the region with moisture still in place. Expect lots of
clouds and scattered showers, mainly in the northeast portions of
the region. Could see some sunshine return in CT and southwest MA
late in the afternoon. High temperatures a few degrees warmer...
mainly from 75 to 80.
Monday and Tuesday... Behind the departing upper trough, northwest
flow, both aloft and at the surface will dry things out on Monday.
Expecting mostly sunny skies both Monday and Tuesday with a
warming trend. Highs Monday 80 to 85 and mid to upper 80s on
Tuesday. Still cooler near the coast both days.
Wednesday and Thursday...Upper level ridge builds over the
northeast states. Southwest flow at the surface. Summertime heat
will return. Have upped high temperatures by 3 or 4 degrees from
model consensus...and this may not be enough. Am expecting highs
reaching into the lower 90s over the interior on Wed. and lower to
mid 90s on Thurs. Some indications that we could even see some
upper 90s by Fri. or next Sat., but that is beyond our current
forecast period. 700 mb temperatures should be sufficiently warm
to prevent thunderstorm activity Wed. but cannot rule out an
isolated pop-up storm Thursday. Better chances of convection
toward next weekend as another upper trough approaches from the
west.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Friday/...
1730z Update...Moderate confidence.
Numerous TSRA bringing local MVFR/IFR to much of CT, northern RI,
and western/central MA through 00z. Looks more marginal across
eastern MA where onshore flow should weaken activity as it heads
slowly east, but it's possible TSRA affects KLWM-KBED-KTAN
corridor as well. Heavy rain, small hail, and wind gusts to 35kt
possible in TSRA.
Closer to coast, expect rapid drop to IFR/LIFR near Cape Cod and
Islands toward sunset as fog bank works onshore. Rest of E MA
coast should lower to IFR later tonight.
Overnight, expect widespread IFR as low clouds and patchy fog
spreads inland. Improvement will be slow Fri given onshore flow.
Coastal sites may remain IFR all day (especially Cape/Islands)
while other locations should lift to MVFR ceilings.
KBOS TAF...Moderate confidence. Main time frame for TS 21z-00z
but most of storms should remain to W.
KBDL TAF...Moderate confidence. Main time frame for TS thru 20z,
but storms could persist as late as 22z.
Outlook /Friday Night through Tuesday/...
Friday night into Saturday...Moderate confidence. Potential for
MVFR/IFR conditions in developing stratus. Showers and sct
thunderstorms, some with locally heavy rain, especially in western
sections Fri. night.
Sunday...Moderate confidence. Mix of VFR/MVFR cigs with scattered
showers...mainly northeast sections through early afternoon.
Monday and Tuesday...High confidence. VFR.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Friday/...High confidence.
Backdoor front off Plymouth County coast will maintain E/NE winds
to N into Fri, while farther S light S/SW winds shift to N/NE Fri.
Seas remain flat but should build to 2-4 ft Fri afternoon across
NE MA waters due to increasing NE flow.
Main concern tonight is dense fog, mainly on S coastal waters but
probably on E MA waters later tonight as well. Thunderstorms
moving through southern New England should weaken as they reach
waters this evening. Storms are most likely to affect Narragansett
Bay as well as S coastal bays/sounds.
Dry weather should prevail Fri but areas of dense fog will be slow
to improve.
Outlook /Friday Night through Tuesday/...Moderate confidence.
Winds and seas mainly below SCA thresholds through the period.
Seas could briefly approach 5 ft over the southeastern waters
Sunday night into Monday behind low pressure that intensifies over
the Canadian maritime provinces.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Air Quality Alert until 11 PM EDT this evening for CTZ002>004.
MA...Air Quality Alert until 11 PM EDT this evening for MAZ004>016-
026.
RI...None.
MARINE...None.
&&
SYNOPSIS...JWD/GAF
NEAR TERM...JWD
SHORT TERM...JWD
LONG TERM...GAF
AVIATION...JWD/GAF
MARINE...JWD/GAFHazardous weather outlook, Jul 7, 3:44 PM EDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 344 PM EDT THU JUL 7 2016 CTZ002>004-MAZ004>016-026-081945- HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN MIDDLESEX MA- 344 PM EDT THU JUL 7 2016 ...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND WESTERN MASSACHUSETTS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. SCATTERED THUNDERSTORMS WILL BRING A LOCALIZED HEAVY RAINFALL AND FLOOD THREAT INTO THIS EVENING...MAINLY ACROSS THE INTERIOR. LOCALLY GUSTY WINDS WILL BE A SECONDARY THREAT WITH ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE POSSIBLE FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ002-003-017>024-RIZ001>008-081945- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 344 PM EDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...AND RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MORE SHOWERS AND SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL IS POSSIBLE LATER FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-081945- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 344 PM EDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jul 7, 3:13 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
313 PM EDT THU JUL 7 2016
MAZ005-012-013-072000-
SOUTHERN WORCESTER MA-CENTRAL MIDDLESEX COUNTY MA-WESTERN NORFOLK MA-
313 PM EDT THU JUL 7 2016
...STRONG THUNDERSTORM IN WEST CENTRAL NORFOLK...SOUTHEASTERN
WORCESTER...SOUTH CENTRAL MIDDLESEX AND NORTHWESTERN PROVIDENCE
COUNTIES...
AT 313 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER NORTHBRIDGE...OR 8 MILES SOUTHWEST OF MILFORD...MOVING
NORTHEAST AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS
STORM.
MINOR FLOODING FROM TORRENTIAL RAINFALL WILL OCCUR ON ROADS AND
UNDERPASSES THAT ARE TYPICALLY PRONE TO FLOODING.
LOCATIONS IMPACTED INCLUDE...
FRANKLIN...MILFORD...WESTBOROUGH...GRAFTON...ASHLAND...BELLINGHAM...
NORTHBRIDGE...HOPKINTON...OXFORD...HOLLISTON...UXBRIDGE...MEDWAY...
SOUTHBOROUGH...BLACKSTONE...SUTTON...DOUGLAS...MILLIS...UPTON...
HOPEDALE AND MENDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.
THIS STORM MAY INTENSIFY AND BECOME CAPABLE OF PRODUCING DAMAGE. STAY
TUNED FOR UPDATED STATEMENTS AND POSSIBLE WARNINGS.
&&
LAT...LON 4216 7133 4201 7162 4201 7168 4212 7182
4230 7158
TIME...MOT...LOC 1913Z 227DEG 17KT 4211 7167
DUNTENSpecial weather statement, Jul 7, 3:20 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
320 PM EDT THU JUL 7 2016
CTZ004-RIZ001-072000-
WINDHAM CT-NORTHWEST PROVIDENCE RI-
320 PM EDT THU JUL 7 2016
...STRONG THUNDERSTORM IN NORTHEASTERN WINDHAM...SOUTHERN WORCESTER
AND NORTHWESTERN PROVIDENCE COUNTIES...
AT 319 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
THOMPSON...OR 15 MILES WEST OF WOONSOCKET...MOVING EAST AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS
STORM.
MINOR FLOODING FROM TORRENTIAL RAINFALL WILL OCCUR ON ROADS AND
UNDERPASSES THAT ARE TYPICALLY PRONE TO FLOODING.
LOCATIONS IMPACTED INCLUDE...
KILLINGLY...WEBSTER...BURRILLVILLE...DUDLEY...GLOCESTER...PUTNAM AND
THOMPSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.
THIS STORM MAY INTENSIFY AND BECOME CAPABLE OF PRODUCING DAMAGE. STAY
TUNED FOR UPDATED STATEMENTS AND POSSIBLE WARNINGS.
&&
LAT...LON 4203 7191 4202 7180 4201 7180 4201 7168
4194 7158 4189 7183
TIME...MOT...LOC 1919Z 253DEG 7KT 4199 7180
DUNTENSpecial weather statement, Jul 7, 3:32 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
332 PM EDT THU JUL 7 2016
CTZ003-004-072100-
WINDHAM CT-TOLLAND CT-
332 PM EDT THU JUL 7 2016
...TORRENTIAL RAINFALL AFFECTING SOUTHWESTERN WINDHAM AND
SOUTHEASTERN TOLLAND COUNTIES ...
AT 331 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
COLUMBIA...OR NEAR MANSFIELD...MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
MINOR FLOODING FROM TORRENTIAL RAINFALL WILL OCCUR ON ROADS AND
UNDERPASSES THAT ARE TYPICALLY PRONE TO FLOODING.
LOCATIONS IMPACTED INCLUDE...
MANSFIELD...WINDHAM...WILLIMANTIC...COVENTRY...HEBRON...BROOKLYN...
COLUMBIA...CANTERBURY...ASHFORD...POMFRET...ANDOVER...CHAPLIN...
HAMPTON...EASTFORD AND SCOTLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES.
DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.
&&
LAT...LON 4161 7237 4179 7240 4187 7199 4163 7195
4166 7213 4166 7216 4171 7224 4169 7227
4167 7227 4164 7233 4161 7233
TIME...MOT...LOC 1931Z 263DEG 11KT 4172 7229
RLGLocal storm report, Jul 7, 4:13 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
413 PM EDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG SCITUATE 41.80N 71.62W
07/07/2016 PROVIDENCE RI AMATEUR RADIO
TREE DOWN ON UTILITY POLE AND POWER LINES DOWN ON
NIPNUC ROAD
0210 PM TSTM WND DMG SCITUATE 41.80N 71.62W
07/07/2016 PROVIDENCE RI AMATEUR RADIO
TREE DOWN ON RTE 12 AND SEVEN MILE ROAD
0245 PM FLOOD SCITUATE 41.80N 71.62W
07/07/2016 PROVIDENCE RI AMATEUR RADIO
RTE 116 CLOSED DUE TO FLOODING
0336 PM TSTM WND DMG UPTON 42.17N 71.61W
07/07/2016 WORCESTER MA AMATEUR RADIO
TREE DOWN ON WIRES LOCKING ROAD ON ELM STREET
&&
WSLocal storm report, Jul 7, 4:28 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
428 PM EDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG SCITUATE 41.80N 71.62W
07/07/2016 PROVIDENCE RI AMATEUR RADIO
TREE DOWN ON UTILITY POLE AND POWER LINES DOWN ON
NIPNUC ROAD
0210 PM TSTM WND DMG SCITUATE 41.80N 71.62W
07/07/2016 PROVIDENCE RI AMATEUR RADIO
TREE DOWN ON RTE 12 AND SEVEN MILE ROAD
0245 PM FLOOD SCITUATE 41.80N 71.62W
07/07/2016 PROVIDENCE RI AMATEUR RADIO
RTE 116 CLOSED DUE TO FLOODING
0336 PM TSTM WND DMG UPTON 42.17N 71.61W
07/07/2016 WORCESTER MA AMATEUR RADIO
TREE DOWN ON WIRES LOCKING ROAD ON ELM STREET
0425 PM FLOOD BURRILLVILLE 41.95N 71.72W
07/07/2016 PROVIDENCE RI AMATEUR RADIO
GROVE AND CENTENNIAL STREETS FLOODED AND IMPASSABLE
&&
WSSpecial weather statement, Jul 7, 4:40 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
440 PM EDT THU JUL 7 2016
MAZ002-003-072130-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
440 PM EDT THU JUL 7 2016
...STRONG THUNDERSTORM IN NORTH CENTRAL FRANKLIN COUNTY...
AT 440 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SHELBURNE...OR NEAR GREENFIELD...MOVING EAST AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS
STORM.
MINOR FLOODING FROM TORRENTIAL RAINFALL WILL OCCUR ON ROADS AND
UNDERPASSES THAT ARE TYPICALLY PRONE TO FLOODING.
LOCATIONS IMPACTED INCLUDE...
GREENFIELD...DEERFIELD...MONTAGUE...NORTHFIELD...BERNARDSTON...
BUCKLAND...CONWAY...SHELBURNE...ERVING...COLRAIN...GILL...
CHARLEMONT...WENDELL...LEYDEN...SOUTH VERNON AND PACKER CORNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.
THIS STORM MAY INTENSIFY AND BECOME CAPABLE OF PRODUCING DAMAGE. STAY
TUNED FOR UPDATED STATEMENTS AND POSSIBLE WARNINGS.
&&
LAT...LON 4273 7273 4274 7263 4273 7262 4273 7246
4255 7244 4257 7278 4274 7277
TIME...MOT...LOC 2040Z 272DEG 19KT 4265 7268
DUNTENThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:17 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 35 min |
| Jul 7, 1:14 PM EDT | Special Weather Statement | BOX | Providence | 46 min |
| Jul 7, 1:17 PM EDT | Severe Thunderstorm Warning | BOX | Kent, Providence | 58 min |
| Jul 7, 1:23 PM EDT | Flash Flood Warning | BOX | Providence | 112 min |
| Jul 7, 2:21 PM EDT | Special Weather Statement | BOX | Kent | 39 min |
| Jul 7, 2:29 PM EDT | Special Weather Statement | BOX | Providence | 46 min |
| Jul 7, 3:13 PM EDT | Special Weather Statement | BOX | Providence | 47 min |
| Jul 7, 3:20 PM EDT | Special Weather Statement | BOX | Providence | 40 min |
| Jul 7, 3:43 PM EDT | Areal Flood Warning | BOX | Providence | 3 hr |
| Jul 7, 1:28 PM EDT | Special Weather Statement | BOX | 47 min | |
| Jul 7, 1:46 PM EDT | Special Weather Statement | BOX | 44 min | |
| Jul 7, 2:17 PM EDT | Special Weather Statement | BOX | 43 min | |
| Jul 7, 2:19 PM EDT | Special Weather Statement | BOX | 41 min | |
| Jul 7, 2:44 PM EDT | Special Weather Statement | BOX | 46 min | |
| Jul 7, 3:32 PM EDT | Special Weather Statement | BOX | 88 min |
Nearby
Special Weather Statements in Massachusetts, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.